Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 29, 2020, 3:33 AM PDT for Inyo County, California; Esmeralda County, Lincoln County, Nye County, Nevada. It took effect at May 30, 2020, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2020, 3:33 AM PDT (10:33 UTC)
- In effect from
- May 30, 2020, 11:00 AM PDT
- Expired
- May 30, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 4242 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772 WWUS75 KVEF 291033 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 333 AM PDT Fri May 29 2020 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-291900- /O.CON.KVEF.EH.W.0003.000000T0000Z-200530T0300Z/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 333 AM PDT Fri May 29 2020 /333 AM MST Fri May 29 2020/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Dangerously hot conditions for late May with record to near record high temperatures expected. High temperatures will range between 105 to 110 degrees for Las Vegas, Pahrump, Barstow and Morongo Basin. 110 to 115 for Overton, Lake Mead National Recreation Area, Bullhead City, Needles and Lake Havasu City. 100 to 105 around Kingman and 115 to 120 for Death Valley National Park. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 8 PM PDT /8 PM MST/ Friday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...Children...the elderly and people with chronic ailments are usually the first to suffer from the heat. Heat exhaustion...cramps or in extreme cases...heat stroke can result from prolonged exposure to these conditions. Friends... relatives or neighbors should check on people who may be at risk. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ014-015-291900- /O.NEW.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 333 AM PDT Fri May 29 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Esmeralda and Central Nye County and Lincoln County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
620 WWUS75 KVEF 291828 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1128 AM PDT Fri May 29 2020 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-300300- /O.CON.KVEF.EH.W.0003.000000T0000Z-200530T0300Z/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1128 AM PDT Fri May 29 2020 /1128 AM MST Fri May 29 2020/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Dangerously hot conditions for late May with record to near record high temperatures expected. High temperatures will range between 105 to 110 degrees for Las Vegas, Pahrump, Barstow and Morongo Basin. 110 to 115 for Overton, Lake Mead National Recreation Area, Bullhead City, Needles and Lake Havasu City. 100 to 105 around Kingman and 115 to 120 for Death Valley National Park. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...Children...the elderly and people with chronic ailments are usually the first to suffer from the heat. Heat exhaustion...cramps or in extreme cases...heat stroke can result from prolonged exposure to these conditions. Friends... relatives or neighbors should check on people who may be at risk. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ014-015-300300- /O.CON.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1128 AM PDT Fri May 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lincoln County and Esmeralda and Central Nye County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
508 WWUS75 KVEF 292016 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 116 PM PDT Fri May 29 2020 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-300300- /O.CON.KVEF.EH.W.0003.000000T0000Z-200530T0300Z/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 116 PM PDT Fri May 29 2020 /116 PM MST Fri May 29 2020/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Dangerously hot conditions for late May with record to near record high temperatures expected. High temperatures will range between 105 to 110 degrees for Las Vegas, Pahrump, Barstow and Morongo Basin. 110 to 115 for Overton, Lake Mead National Recreation Area, Bullhead City, Needles and Lake Havasu City. 100 to 105 around Kingman and 115 to 120 for Death Valley National Park. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...Children...the elderly and people with chronic ailments are usually the first to suffer from the heat. Heat exhaustion...cramps or in extreme cases...heat stroke can result from prolonged exposure to these conditions. Friends...relatives or neighbors should check on people who may be at risk. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ519-301200- /O.EXA.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 116 PM PDT Fri May 29 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ014-015-301200- /O.CON.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 116 PM PDT Fri May 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lincoln County and Esmeralda and Central Nye County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
072 WWUS75 KVEF 300246 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 746 PM PDT Fri May 29 2020 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-300400- /O.EXP.KVEF.EH.W.0003.000000T0000Z-200530T0300Z/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 746 PM PDT Fri May 29 2020 /746 PM MST Fri May 29 2020/ ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... Temperatures will cool down tonight, and not warm up as much on Saturday. However, temperatures will still remain above seasonal normals, so precautions should still be taken by heat-sensitive group. $$ CAZ519-NVZ014-015-301800- /O.CON.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/ Eastern Sierra Slopes-Esmeralda and Central Nye County- Lincoln County- Including Aspendell, Whitney Portal, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 746 PM PDT Fri May 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
195 WWUS75 KVEF 301737 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1037 AM PDT Sat May 30 2020 CAZ519-NVZ014-015-310300- /O.CON.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/ Eastern Sierra Slopes-Esmeralda and Central Nye County- Lincoln County- Including Aspendell, Whitney Portal, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1037 AM PDT Sat May 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
767 WWUS75 KVEF 310257 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 757 PM PDT Sat May 30 2020 CAZ519-NVZ014-015-310400- /O.EXP.KVEF.WI.Y.0019.000000T0000Z-200531T0300Z/ Eastern Sierra Slopes-Esmeralda and Central Nye County- Lincoln County- Including Aspendell, Whitney Portal, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 757 PM PDT Sat May 30 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Gusty winds continue across much of the region. However, wind gusts should stay below advisory criteria from this point forward and should not present a significant threat of impacts. Thus, the advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 29, 3:27 AM PDT, 6 minutes earlier.
Area forecast discussion, May 29, 3:27 AM PDT, 6 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 327 AM PDT Fri May 29 2020 .SYNOPSIS...One more day of unseasonably hot weather across the region today with high temperatures expected to be near record levels. Gusty south winds will also develop this afternoon through Saturday with potentially strong winds in some areas on Saturday. This will result in near-critical and critical fire weather concerns through the weekend. By early next week, continued dry and breezy afternoons will be possible as well as low end precip chances due to low pressure lingering near the region through much of the week. && .SHORT TERM...through the weekend. A low pressure system in the eastern Pacific continues its approach towards the west coast. High pressure shifts east of our area today however the heat risk remains high especially in Death Valley, parts of Clark County including the Las Vegas Valley and in the Colorado River Valley. An Excessive Heat Warning continues into the early evening today even as temperatures are forecast to trend down a degree or two today but they should still tease records in a few areas. Meanwhile, the low approaching the coast will bring gusty southerly winds to much of the area this afternoon and evening. Wind speeds look marginal for wind or fire headlines and no new products were issued for today. As the low lifts north through central California on Saturday, we expect to see the strongest winds along the east Sierra slopes and across our southcentral Nevada zones. Decided to expand the Red Flag Warning to the Sierra/Owens Valley fire zone based on model winds showing possible drying, downslope winds along the eastern slopes which could reach the lower slopes where humidity values will be low and critical fire conditions could develop. The Red Flag Warning is also in effect for parts of southern Nevada and northwest Arizona on Saturday. Wind gusts across parts of Esmeralda, central Nye and Lincoln counties look strong enough to exceed 40 mph as well on Saturday. A Wind Advisory has been issued for these areas. On Sunday, the Fri/Sat low has moved well north of the area but troughing will rapidly develop off the west coast. Some gustiness will continue over the region but doesn't look significant enough to warrant any headlines at this time. Temperatures across the region are expected to drop back 8-10 degrees over the weekend which puts us closer to what we should expect at this time of year. .LONG TERM...Next Week. As the aforementioned system buggers out quickly to the northeast of the region Sunday, another high amplitude shortwave will begin to evolve into a weak closed low off the coast of California for the first half of the week. This will keep the region in southwest flow and maintain some marginal PoP potential for the Sierra. The set up will also advect some favorable moisture into the four corners region but lock the CWA in a cooler but still dry pattern through Tuesday. By mid-week, the closed low looks to shift onshore and increase PoP potential, perhaps for much of the CWA, and possibly even some thunder associated with it Wednesday and Thursday. The low looks like it will be initially stubborn to move, but as it becomes phased with another system from the Pacific Northwest Thursday, it should also push northeast and take the PoPs will it, returning to drier conditions on Friday. && .FIRE WEATHER...One last day of anomalous heat is expected with increasing southerly winds beginning to raise fire concerns. For today, the limiting factor appears to be wind speeds below critical levels. Saturday winds are more concerning and it continues to look like critical thresholds will be met not only in areas already under a Red Flag Warning but also along the eastern Sierra slopes and Owens Valley. The orientation of low pressure moving across this region could generate downslope winds onto the lower eastern Sierra slopes where humidity levels will be critically low. The limiting factor will be whether the conditions will remain critical for 6 or more hours. Decided to add California fire zone 226 to the Red Flag Warning for Saturday. Lesser winds are expected Sunday but still breezy, perhaps enough to result in critical thresholds for parts of eastern Lincoln County. SPC Fire Desk has indicated a 70% critical area for the eastern half of Lincoln County and 40% over much of southern Nevada Sunday and Monday. Current wind forecast look sub-critical but will continue to watching wind trends as we get closer for the potential of additional headlines. && .CLIMATE...Here are the record high temperatures for primary climate locations Friday. Location Friday Las Vegas 108/1984 Kingman 102/2003 Bishop 99/2003 Needles 118/1910 Barstow-Daggett 110/1984 Death Valley NP 118/2002 && .AVIATION...For McCarran...Light winds are expected to around sunrise before winds begin to shift to the northwest and become gusty at times. Wind speeds around 10-15 kts with gusts up to 20-25 kts are possible initially, but will increase by late morning and early afternoon with speeds generally around 15-20 kts and gusts to around 30 kts. By 01-02Z, winds will begin to decrease with gusts to around 15-20 knots through tomorrow evening. Mostly clear skies this morning with few-sct clouds 8-10k feet between 17-21z are expected through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Winds under 10 kts across much of the area early this morning with the exception of the Owens Valley where north winds have increased with speeds between 10-20 kts. A cold front will push through the region today bringing increasing northwest to north winds to much of the area. Most areas will see winds increase to around 10-20 kts with speeds 20-30 kts by late this morning, but those will increase during the afternoon with winds speeds 15-25 kts and gusts between 30-35 kts. The strongest winds will be this afternoon down the Colorado River where gusts between 40-45 kts will be possible. With these winds, expect increased turbulence. Mostly clear skies with FEW-SCT080-100 expected late this morning and afternoon across the eastern portions of the area. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE...Salmen LONG TERM...TB3 AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.